Alert archive / South Dakota / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Sioux Falls, SD

June 17, 2016Lake County, McCook County, Miner County, South Dakota

NWS Sioux Falls, SD issued this severe thunderstorm warning at Jun 17, 2016, 8:03 PM CDT for Lake County, McCook County, Miner County, South Dakota. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 17, 2016, 8:03 PM CDT (01:03 UTC)
Expired
Jun 17, 2016, 8:30 PM CDT
In force
27 min
Issued by
NWS Sioux Falls, SD
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Lake County, SD, McCook County, SD, Miner County, SD

The radar

The Sioux Falls radar (KFSD), 51 km from the middle of the area, began a volume at 01:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 8:07 PM CDTHAIL 14 N Salem, SDTIME ESTIMATED FROM RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 17, 3:06 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 1.1 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1368 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1368 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
1582 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
213 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

165 
WUUS53 KFSD 180103
SVRFSD
SDC079-087-097-180130-
/O.NEW.KFSD.SV.W.0071.160618T0103Z-160618T0130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SIOUX FALLS SD
803 PM CDT FRI JUN 17 2016

THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN MINER COUNTY IN EAST CENTRAL SOUTH DAKOTA...
  NORTHERN MCCOOK COUNTY IN SOUTHEASTERN SOUTH DAKOTA...
  SOUTHWESTERN LAKE COUNTY IN EAST CENTRAL SOUTH DAKOTA...

* UNTIL 830 PM CDT

* AT 803 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER ORLAND...OR
  9 MILES SOUTH OF LAKE HERMAN STATE PARK...MOVING NORTHEAST AT 50
  MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  SOUTHEASTERN MINER...NORTHERN MCCOOK AND SOUTHWESTERN LAKE
  COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4366 9729 4367 9751 4404 9730 4390 9709
TIME...MOT...LOC 0103Z 221DEG 44KT 4386 9721 

HAIL...1.00IN
WIND...60MPH
 
$$

SCHUMACHER
1 follow-up statement
055 
WWUS53 KFSD 180132
SVSFSD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
832 PM CDT FRI JUN 17 2016

SDC079-087-097-180141-
/O.EXP.KFSD.SV.W.0071.000000T0000Z-160618T0130Z/
MINER SD-MCCOOK SD-LAKE SD-
832 PM CDT FRI JUN 17 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MINER...NORTHERN
MCCOOK AND SOUTHWESTERN LAKE COUNTIES HAS EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER HEAVY
RAIN IS STILL POSSIBLE WITH THESE STORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN AND EAST CENTRAL SOUTH DAKOTA.

LAT...LON 4366 9729 4367 9751 4404 9730 4390 9709
TIME...MOT...LOC 0128Z 221DEG 44KT 4386 9721 

$$

SCHUMACHER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 6:29 PM CDT, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 17, 6:29 PM CDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Sioux Falls SD
629 PM CDT FRI JUN 17 2016

.SHORT TERM...(This evening through Saturday)
Issued at 307 PM CDT Fri Jun 17 2016

A reinforced outflow boundary and front extends from Lake Andes
to Brookings and then into central Minnesota at 2000 UTC. Very
unstable air was located along and south of this boundary with
MLCAPEs on the latest SPC mesoanalysis from 4000-5500 J/kg. South
of the boundary the atmosphere remains capped but focused
mesoscale lift along the boundary has already resulted in a few
weak cells developing north of Highway 14. With continued
heating, surface convergence, and pooling of moisture, expect that
additional storm development will occur between 3 pm and 6 pm. The
experimental HRRR supports this scenario as does the Hi-res ARW
and NMM.

Shear is rather low - only 20 kts in the 0 to 6 km layer - so
supercells are not a threat. The extreme instability may support 1
to 1.5 inch hail during the evening. Of greater concern is the
wind. SPC mesoanalysis shows DCAPE in excess of 1500 J/kg which is
indicative of downdrafts that could support severe winds even as
outflow boundaries move away from the parent storm. The
experimental HRRR has been consistently showing wind gusts well in
excess of 50 kts with storms this evening and see no reason why
this is not possible - especially north of I-90. A bigger question
is if new convection will be able to develop along the southern
flank of any outflow boundaries given the strong cap. CAMs do show
this happening through 03Z or 04Z after which cooling at the
surface should stabilize the atmosphere enough to limit
development. So the greatest risk for severe weather will be in
southwest Minnesota and southeast South Dakota. There is also a
risk of separate development in north central Nebraska and south
central South Dakota as a weak upper wave approaches. These storms
will also pose a threat for damaging winds although less than
areas to the northeast.

Saturday looks to continue the general slow drying process, with
lingering morning scattered showers and storms decreasing from
southwest to northeast. While several models still try to generate
afternoon convection, the environment looks much less favorable
than today and will go for pops below mention levels for Saturday
afternoon. Heat and humidity levels also look just a tad more
tolerable in the different environment, so a heat advisory does
not seem needed at this time. Will keep the prospect of a mostly
sunny afternoon, with high temperatures in the upper 80s to lower
90s.

.LONG TERM...(Saturday night through Friday)
Issued at 307 PM CDT Fri Jun 17 2016

For the Saturday night through Monday, the main concern will be the
heat and chances for thunderstorms and severe weather on Sunday and
Sunday night. On Saturday night, the cap is expected to become
reestablished and do not expect any convection. However, the
strengthening low level southerly flow will keep winds above 10 mph
much of the night. The winds may will help keep the surface layer
somewhat mixed and will mean lows in the 70s across the area and
could see record high minimum temperatures.

For Sunday, all models except the GFS have slowed the progression of
the front. As mentioned in previous discussion, the prefrontal air
mass is well capped and with 925 mb temperatures at or above 30 C in
most areas, temperatures will warm well into the 90s. The winds may
turn SSW during the afternoon and this likely will keep dew points
closer to 70 instead of the mid to upper 70s of today. Nonetheless,
with temperatures in the 90s and dew points around 70, the heat
index will rise above 100 in much of southeast SD as well as
portions of southwest Minnesota and northwest Iowa.  By late
afternoon, the front will be approaching Hwy 14. While there may be
a storm near the boundary, it will mostly likely be post-frontal and
remain north of highway 14 through 00Z Monday so only care a slight
chance in the late afternoon near Huron and Brookings.  However, at
least a few storms should develop east of I-29 during the evening and
move southeast behind the front through southwestern Minnesota and
into northwestern Iowa after midnight.  The question is how far west
into South Dakota the storms will go.  The forcing for ascent
weakens and the cap remains fairly strong so while we have some
chance for storms across the entire forecast area, the best chance
really seems to be closer to I29.  As for severe weather, as with
today, instability will be very high with MLCAPEs well above 2000
J/kg and likely greater than 3000 J/kg.  Also, the post frontal
environmental has the 0-6 km bulk shear from 35-45 kts. If storms
can be rooted in the near surface layer that would support
supercells initially although cell interaction and the presence of
the front will likely mean storms become linear sometime during
Sunday night. The severe threat at this time looks to be from very
late afternoon through late evening before the boundary layer
stabilizes.  if supercells can form, large hail and damaging winds
would both be a threat.

On Monday, the front will continue to move to the south with a good
chance of showers and thunderstorms continuing across primarily from
northwestern Iowa and adjacent areas of South Dakota and Nebraska.
With the more clouds, especially south of I-90, and cooler air
moving in, high temperatures will be much cooler in the upper 70s to
lower 80s.

Because of the potential of convection to develop by 4 pm, did not
make any changes to the forecast from Monday night through Thursday.
All models agree that temperatures will be near or above
normal through Tuesday or Wednesday.  But differences continue late
in the week with the ECMWF much warmer than GFS by Thursday.  Do
show highs warming well into the 80s to around 90 by that time.
There does not appear to be any strong focus for rainfall through
Friday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 630 PM CDT Fri Jun 17 2016

Generally VFR through 19/00z, but scattered to numerous TSRA will
produce areas of brief mvfr visibilities and gusts to 40 knots
through 18/06z. TSRA will decrease slowly in coverage and intensity
18/06z-12z. Lingering isold -TSRA after 18/12z northeast of KFSD
will end by 18/18z.

&&

.FSD Watches/Warnings/Advisories...
SD...Heat Advisory until 7 PM CDT this evening for SDZ038-039-052>055-
     058>071.

MN...None.
IA...Heat Advisory until 7 PM CDT this evening for IAZ020-031.

NE...Heat Advisory until 7 PM CDT this evening for NEZ013-014.

&&

SHORT TERM...
LONG TERM...Schumacher
AVIATION...
Hazardous weather outlook, Jun 17, 12:15 PM CDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1215 PM CDT FRI JUN 17 2016

IAZ020-031-NEZ013-014-SDZ039-054-055-060>062-065>071-181715-
PLYMOUTH-WOODBURY-DIXON-DAKOTA-KINGSBURY-MINER-LAKE-HANSON-MCCOOK-
MINNEHAHA-HUTCHINSON-TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-
UNION-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...WEST CENTRAL IOWA...NORTHEAST NEBRASKA...EAST CENTRAL
SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH
HEAT INDEX VALUES NEAR OR ABOVE 100. THUNDERSTORMS DEVELOPING
THIS AFTERNOON AND CONTINUING THIS EVENING MAY BE SEVERE WITH
GUSTS TO 70 MPH THE MAIN THREAT...BUT WITH SOME CHANCE OF LARGE
HAIL OR AN ISOLATED TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SDZ038-052-053-058-059-063-064-181715-
BEADLE-JERAULD-SANBORN-AURORA-DAVISON-CHARLES MIX-DOUGLAS-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH
DAKOTA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA
AND SOUTHEAST SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WILL CONTINUE TO THE START OF THIS EVENING WITH
HEAT INDEX VALUES NEAR OR ABOVE 100. SCATTERED THUNDERSTORM
DEVELOPINGTHIS AFTERNOON OR EVENING MAY PRODUCE ISOLATED SEVERE
WEATHER INCLUDING GUSTS TO 60 MPH...LARGE HAIL OR AN ISOLATED
TORNADO.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

IAZ001>003-012>014-021-MNZ071-072-080-081-089-090-097-098-SDZ040-
056-181715-
LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-CHEROKEE-
LINCOLN MN-LYON MN-MURRAY-COTTONWOOD-NOBLES-JACKSON-PIPESTONE-
ROCK-BROOKINGS-MOODY-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
IOWA...SOUTHWEST MINNESOTA AND EAST CENTRAL SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS DEVELOPING THIS AFTERNOON AND CONTINUING THIS
EVENING MAY BE SEVERE WITH GUSTS TO 70 MPH THE MAIN THREAT...BUT
WITH SOME CHANCE OF LARGE HAIL OR AN ISOLATED TORNADO. HEAT INDEX
VALUES WILL CLIMB INTO THE 90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

IAZ022-032-181715-
BUENA VISTA-IDA-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA
AND WEST CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY
PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE
HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE
90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

SDZ050-057-181715-
GREGORY-BRULE-
1215 PM CDT FRI JUN 17 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
SOUTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORM DEVELOPING THIS AFTERNOON OR EVENING MAY
PRODUCE ISOLATED SEVERE WEATHER INCLUDING GUSTS TO 60 MPH...LARGE
HAIL OR AN ISOLATED TORNADO. HEAT INDEX VALUES WILL CLIMB INTO THE
90S.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS MAY DEVELOP SUNDAY AFTERNOON AND NIGHT AS
A FRONT MOVES THROUGH THE AREA. STRONG TO SEVERE STORMS MAY BE
POSSIBLE.

HEAT AND HUMIDITY WILL CONTINUE THIS WEEKEND. HEAT INDEX VALUES
MAY REACH OR EXCEED 100 DEGREES SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING.

In the hours before

Local storm report, Jun 17, 7:37 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
737 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     WENTWORTH               44.00N 96.96W
06/17/2016                   LAKE               SD   EMERGENCY MNGR

            LARGE TREES DOWN.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 17, 7:43 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
743 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND GST     GARRETSON               43.72N 96.50W
06/17/2016  E50 MPH          MINNEHAHA          SD   EMERGENCY MNGR

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 17, 7:50 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
750 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     HAIL             SHERMAN                 43.76N 96.48W
06/17/2016  E0.75 INCH       MINNEHAHA          SD   EMERGENCY MNGR

            .

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 17, 7:51 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
751 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0701 PM     HAIL             BROOKINGS               44.31N 96.79W
06/17/2016  E1.00 INCH       BROOKINGS          SD   PUBLIC

            REPORT VIA SOCIAL MEDIA.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 17, 7:55 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
755 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TSTM WND DMG     1 ENE WEST OKOBOJI      43.36N 95.15W
06/17/2016                   DICKINSON          IA   EMERGENCY MNGR

            8 INCH DIAMETER TREE LIMB DOWN ON LAKESHORE
            DRIVE.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM
Local storm report, Jun 17, 7:57 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
757 PM CDT FRI JUN 17 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0735 PM     TSTM WND DMG     SIOUX FALLS             43.54N 96.73W
06/17/2016                   MINNEHAHA          SD   LAW ENFORCEMENT

            SEVERAL TREES DOWN AROUND TOWN.

&&

NWS SIOUX FALLS SD
IRIS SYSTEM

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 7:01 PM CDTSevere Thunderstorm WarningFSDLake44 min
Jun 17, 7:17 PM CDTFlash Flood WarningFSDLake3 hr
Jun 17, 7:33 PM CDTSevere Thunderstorm WarningFSDLake, McCook27 min
Jun 17, 7:38 PM CDTSevere Thunderstorm WarningFSDMinnehaha, Moody41 min
Jun 17, 7:39 PM CDTSevere Thunderstorm WarningFSDLake36 min
Jun 17, 8:17 PM CDTSevere Thunderstorm WarningFSDLincoln, McCook, Minnehaha, Turner28 min
Jun 17, 8:18 PM CDTSevere Thunderstorm WarningFSDLincoln42 min
Jun 17, 8:26 PM CDTFlash Flood WarningFSDLincoln, Minnehaha3 hr
Jun 17, 8:44 PM CDTSevere Thunderstorm WarningFSDClay, Lincoln, Turner, Union46 min
Jun 17, 8:49 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson26 min
Jun 17, 8:52 PM CDTFlash Flood WarningFSDHutchinson, McCook3 hr
Jun 17, 9:13 PM CDTSevere Thunderstorm WarningFSDBon Homme, Hutchinson, Turner, Yankton47 min
Jun 17, 9:53 PM CDTSevere Thunderstorm WarningFSDBon Homme, Clay, Union, Yankton52 min
Jun 17, 10:33 PM CDTSevere Thunderstorm WarningFSDGregory42 min
Jun 17, 10:41 PM CDTSevere Thunderstorm WarningFSDUnion49 min
Jun 18, 3:14 AM CDTHeat AdvisoryFSDAurora, Beadle, Bon Homme, Brookings, Brule, Charles Mix and 18 more41 hr

Nearby

Severe Thunderstorm Warnings in South Dakota, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.